Alert archive / Tennessee / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 7, NWS Nashville, TN

January 12, 20236 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 12, 2023, 1:20 PM CST for 6 counties in Tennessee. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 12, 2023, 1:20 PM CST (19:20 UTC)
Expired
Jan 12, 2023, 2:00 PM CST
In force
40 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Davidson County, TN, DeKalb County, TN, Rutherford County, TN, Smith County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 1:21 PM CSTHAIL 13 E Brentwood, TNHAIL SLIGHTLY LARGER THAN A QUARTER REPORTED IN THE AREA OF SWEETWATER DRIVE AND LITTLE STONE DRIVE IN BRENTWOOD.
Jan 12, 1:22 PM CSTHAIL 12 Nw Antioch, TNQUARTER SIZE HAIL FALLING AT THE CORNER OF HARDING PIKE AND I-24. TIME ESTIMATED BY RADAR.
Jan 12, 1:30 PM CSTHAIL 0.883 Wsw Antioch, TN
Jan 12, 1:34 PM CSTHAIL 0.753 Wnw La Vergne, TNREPORT FROM MPING: DIME (0.75 IN.).
Jan 12, 1:53 PM CSTHAIL 11 N Walterhill, TNQUARTER-SIZED HAIL REPORTED NORTH OF WALTERHILL. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
335 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

308 
WUUS54 KOHX 121920
SVROHX
TNC037-041-149-159-187-189-122000-
/O.NEW.KOHX.SV.W.0007.230112T1920Z-230112T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
120 PM CST Thu Jan 12 2023

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southwestern Smith County in Middle Tennessee...
  Southeastern Davidson County in Middle Tennessee...
  Northwestern De Kalb County in Middle Tennessee...
  Northern Rutherford County in Middle Tennessee...
  Northeastern Williamson County in Middle Tennessee...
  Southern Wilson County in Middle Tennessee...

* Until 200 PM CST.

* At 120 PM CST, a severe thunderstorm was located near Antioch, or 9
  miles northeast of Franklin, moving east at 60 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Franklin, Lebanon, Carthage, Smyrna, Brentwood, La Vergne, Mount
  Juliet, Nolensville, Forest Hills, Oak Hill, Watertown,
  Gordonsville, Walterhill, Rural Hill, Antioch, Hickman, South
  Carthage, Alexandria, Dowelltown and Liberty.

This includes the following highways...
 Interstate 40 between mile markers 236 and 258.
 Interstate 65 between mile markers 71 and 79.
 Interstate 24 between mile markers 54 and 69.
 Interstate 840 between mile markers 58 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3625 8594 3598 8589 3597 8609 3596 8616
      3592 8679 3610 8683
TIME...MOT...LOC 1920Z 261DEG 51KT 3602 8672 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

FB
2 follow-up statements
222 
WWUS54 KOHX 121936
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
136 PM CST Thu Jan 12 2023

TNC187-121945-
/O.CAN.KOHX.SV.W.0007.000000T0000Z-230112T2000Z/
Williamson TN-
136 PM CST Thu Jan 12 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILLIAMSON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3595 8660 3613 8665 3614 8662 3624 8603
      3602 8597
TIME...MOT...LOC 1935Z 257DEG 41KT 3606 8654 

$$

TNC037-041-149-159-189-122000-
/O.CON.KOHX.SV.W.0007.000000T0000Z-230112T2000Z/
Smith TN-Davidson TN-De Kalb TN-Rutherford TN-Wilson TN-
136 PM CST Thu Jan 12 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR SOUTHWESTERN SMITH...SOUTHEASTERN DAVIDSON...NORTHWESTERN DE
KALB...NORTHWESTERN RUTHERFORD AND SOUTHERN WILSON COUNTIES...

At 135 PM CST, a severe thunderstorm was located over La Vergne, or
15 miles southwest of Lebanon, moving east at 45 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lebanon, Smyrna, La Vergne, Mount Juliet, Watertown, Rural Hill,
Walterhill, Alexandria, Cedars Of Lebanon State Park, Tuckers
Crossroads, Percy Priest Lake and Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 235 and 254.
 Interstate 24 between mile markers 63 and 67.
 Interstate 840 between mile markers 60 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3595 8660 3613 8665 3614 8662 3624 8603
      3602 8597
TIME...MOT...LOC 1935Z 257DEG 41KT 3606 8654 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

FB
409 
WWUS54 KOHX 121955
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
155 PM CST Thu Jan 12 2023

TNC037-041-149-159-189-122004-
/O.EXP.KOHX.SV.W.0007.000000T0000Z-230112T2000Z/
Smith TN-Davidson TN-De Kalb TN-Rutherford TN-Wilson TN-
155 PM CST Thu Jan 12 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SMITH...
SOUTHEASTERN DAVIDSON...NORTHWESTERN DE KALB...NORTHWESTERN
RUTHERFORD AND SOUTHERN WILSON COUNTIES WILL EXPIRE AT 200 PM CST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
is still possible with this thunderstorm.

LAT...LON 3595 8660 3613 8665 3614 8662 3624 8603
      3602 8597
TIME...MOT...LOC 1954Z 261DEG 51KT 3610 8621 

$$

FB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 11:51 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Jan 12, 11:51 AM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1151 AM CST Thu Jan 12 2023

...New AVIATION...

.UPDATE...
Issued at 1020 AM CST Thu Jan 12 2023

The weather has been somewhat tame this morning compared to our
counterparts to the south and north as mostly benign showers and
thunderstorms have moved across Middle Tennessee with only a few
small pea size hail reports. Currently on radar, showers and
thunderstorms are across the Cumberland Plateau and moving into
East Tennessee with more isolated/scattered convection developing
in western Middle TN.

As the area of storms continues to push into East TN, the
focus for strong to severe storm development will turn to areas
west of I-65 for the next couple of hours with the main line
that's expected to push through the forecast area. For the time
being, a nice little cap around 800mb has been the saving grace
for severe thunderstorm development so far. However, steep lapse
rates suggest severe hail (0.5-1.5inch in size) will be the main
threat with the possibility of gusty winds (40-55mph) as well.
Tornado threat remains very low. Keep an eye on the weather and
monitor throughout the day for any watches and/or warnings that
may be issued.

Once the storms push out of the area late this afternoon, all
eyes will turn to how quickly that thermometer drops along with
some chatter about snow possibilities especially across the
Plateau.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 203 AM CST Thu Jan 12 2023

Two important phases to the short term period of the forecast which
runs through Saturday. Phase 1 is the severe weather threat for
today which will begin just prior to sunrise. Phase 2 is the wintry
threat for mainly our Plateau area for late tonight and on into
Friday.

Current radar mosaic showing showers and thunderstorms gaining
strength along the Mo bootheel and extending into far western KY and
northwestern TN.

This activity will be moving our way and may impact our far
northwest as we move toward sunrise. From there, the thunderstorm
activity will move west to east with the severe threat remaining
across our eastern counties until midday or so. Most of the area is
in a slight risk except for a marginal risk in the far north. Mid
level lapse rates and cape values are somewhat impressive so we
cannot rule out the potential for some hail today. Otw, high
convective wind gusts will be the primary threat with perhaps an
isolated spinup or two. Again, that time window for severe looks
like 5 am in our far northwest, 7 am - 10 am i-65 corridor, 10 am
- noon Plateau. This afternoon showers and a few thunderstorms
will persist, but this activity should be below severe limits.

Other than the severe potential, it will be rather breezy this
afternoon and on into this evening. Not quite to advisory levels
but our strongest winds during the short term may occur just
behind the fropa with highest magnitudes in our northwest late
this afternoon and into this evening.

Moving on, the main cold fropa is expected early this evening. The
shortwave axis upstream will be somewhat pronounced with a slug of
pva moving through overnight. Vertical displacement is expected,
particularly across our Plateau as thermal troughing amplifies and
digs across our east. This will set the stage for some accumulating
snowfall in our Plateau for Friday into Friday night.

Behind tonight's fropa, freezing levels will drop rather fast. The
levels will reach snowfall efficiency levels as we approach 12Z-15Z
Friday across the entire midstate. From there, its just a matter of
how much moisture can fall in out Plateau area in terms of figuring
the expected upcoming accumulation amounts. Right now, it looks like
1 to 2 inch amounts for our far eastern Plateau, with trace to one
half inch totals west, almost to I-65. The snow will taper off to
flurries late Friday night in our east. Look for sunny skies to
return with seasonably cold temps on Saturday.

&&

.LONG TERM...
(Saturday Night through next Thursday)
Issued at 203 AM CST Thu Jan 12 2023

In the extended forecast, elevated heights and an active southern
jet will prevail. This spells a quick return from near normal to
above normal temperatures. It looks like two separate systems for
next week with both tracking from the central Plains across the mid
and upper midwest regions. Instability parameters do not look
impressive so I will just leave the precip as showers. Temps will
reach the 60s again around mid week.

QPF totals are not looking too bad. Looks like one half to three
quarters of an inch with this upcoming system, through Friday night.
Then, the extended period looks like one half to one inch.

&&

.AVIATION...
(18Z TAFS)
Issued at 1141 AM CST Thu Jan 12 2023

Cigs are MVFR at all terminals and will likely remain this way at
CKV/BNA/MQY through the period as thunderstorms continue to move
through the area. Cigs at CSV will drop to IFR at 06Z as snow
showers develop. Winds are shifting to the northwest and gusts
between 20-30kts are expected through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  36  41  28 /  90  60  10   0
Clarksville    65  34  39  25 /  90  50  10   0
Crossville     61  31  36  24 / 100  80  40  30
Columbia       67  33  39  25 /  90  50  10   0
Cookeville     64  33  37  26 / 100  80  40  30
Jamestown      61  31  36  24 / 100  80  40  20
Lawrenceburg   67  33  39  26 /  90  50  10   0
Murfreesboro   68  33  40  25 /  90  60  20   0
Waverly        66  31  37  25 /  80  40  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......Hurley
SHORT TERM...21
LONG TERM....21
AVIATION.....Baggett
Hazardous weather outlook, Jan 12, 1:59 AM CST, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
159 AM CST Thu Jan 12 2023

TNZ005>011-023>034-056>066-075-077>080-093>095-130800-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
159 AM CST Thu Jan 12 2023

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few severe thunderstorms with damaging winds and hail may occur
across Middle Tennessee today. A brief tornado or two cannot be ruled
out. Gusty winds over 35mph are possible as the storms approach in
the morning, then again as a cold front passes late in the day.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Much colder air will move in with a good chance for snow showers on
Friday. Mainly light accumulations are expected along and near the
Cumberland Plateau. Accumulations are likely to reach 1 to 2 inches
for the highest elevations from Jamestown to Monterey.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

13

In the hours before

Special weather statement, Jan 12, 12:17 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
1217 PM CST Thu Jan 12 2023

TNZ056>058-093-121845-
Hickman TN-Wayne TN-Lewis TN-Perry TN-
1217 PM CST Thu Jan 12 2023

...A strong thunderstorm will impact portions of Lewis, northern
Wayne, southeastern Perry and southern Hickman Counties through 1245
PM CST...

At 1217 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Waynesboro, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hohenwald, Waynesboro, Clifton, Flatwoods, Gordonsburg and Kimmins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Brief heavy rainfall is also occurring with this storm and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3567 8761 3559 8743 3546 8737 3546 8745
      3543 8745 3540 8755 3540 8757 3539 8758
      3525 8797 3539 8800 3540 8798 3541 8797
      3542 8800 3545 8801
TIME...MOT...LOC 1815Z 242DEG 49KT 3541 8787

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JB Wright
Special weather statement, Jan 12, 12:23 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
1223 PM CST Thu Jan 12 2023

TNZ009-028>030-121900-
Wilson TN-Trousdale TN-Macon TN-Smith TN-
1223 PM CST Thu Jan 12 2023

...A strong thunderstorm will impact portions of northern Smith,
northeastern Wilson, south central Macon and Trousdale Counties
through 100 PM CST...

At 1222 PM CST, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lebanon, Carthage, Hartsville, South Carthage, Tuckers Crossroads,
Dixon Springs, Pleasant Shade and Dickerson Chapel Recreation Area.

This includes the following highways...
 Interstate 40 between mile markers 235 and 245.
 Interstate 840 near mile marker 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Brief heavy rainfall is also occurring with this storm and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3643 8583 3629 8585 3614 8633 3626 8641
      3632 8633 3631 8630 3634 8629 3638 8624
      3648 8594
TIME...MOT...LOC 1822Z 242DEG 48KT 3624 8627

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

JB Wright
Special weather statement, Jan 12, 12:28 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
1228 PM CST Thu Jan 12 2023

TNZ093-094-121915-
Lawrence TN-Wayne TN-
1228 PM CST Thu Jan 12 2023

...A strong thunderstorm will impact portions of southeastern Wayne
and central Lawrence Counties through 115 PM CST...

At 1226 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles east of Collinwood, or 13 miles southeast of Waynesboro, moving
northeast at 60 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lawrenceburg, Collinwood, Ethridge, Henryville and Westpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Brief heavy rainfall is also occurring with this storm and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3519 8776 3546 8740 3537 8722 3530 8722
      3529 8723 3529 8722 3528 8722 3506 8767
TIME...MOT...LOC 1826Z 239DEG 51KT 3517 8761

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JB Wright
Special weather statement, Jan 12, 12:32 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
1232 PM CST Thu Jan 12 2023

TNZ007-008-025>027-121900-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Sumner TN-
1232 PM CST Thu Jan 12 2023

...A strong thunderstorm will impact portions of central Davidson,
east central Dickson, southwestern Sumner, southeastern Cheatham and
southeastern Robertson Counties through 100 PM CST...

At 1231 PM CST, Doppler radar was tracking a strong thunderstorm near
Kingston Springs, or 8 miles southwest of Ashland City, moving
northeast at 60 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gallatin, Ashland City, Madison, Hendersonville, Goodlettsville,
White House, Millersville, Greenbrier, White Bluff, Kingston Springs,
Lakewood, Pegram, Ridgetop, Old Hickory, Joelton, Bells Bend, Whites
Creek, Cottontown and Beaman Park.

This includes the following highways...
 Interstate 40 between mile markers 185 and 192, and between mile
markers 201 and 204, and near mile marker 207.
 Interstate 65 between mile markers 85 and 108.
 Interstate 24 between mile markers 31 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Brief heavy rainfall is also occurring with this storm and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3635 8638 3633 8642 3633 8646 3629 8653
      3632 8654 3632 8655 3627 8657 3604 8711
      3605 8718 3618 8727 3653 8657
TIME...MOT...LOC 1831Z 238DEG 51KT 3615 8713

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JB Wright
Special weather statement, Jan 12, 12:36 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
1236 PM CST Thu Jan 12 2023

TNZ025>027-057-059-121915-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
1236 PM CST Thu Jan 12 2023

...A strong thunderstorm will impact portions of southwestern
Davidson, southern Dickson, northwestern Williamson, southeastern
Cheatham and northern Hickman Counties through 115 PM CST...

At 1235 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Centerville, moving northeast at 60 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dickson, Ashland City, Centerville, Forest Hills, White Bluff,
Kingston Springs, Pegram, Burns, Bellevue, Fairview, Bon Aqua, Bells
Bend, Lyles, Natchez Trace At Highway 96, Bucksnort, Pinewood and
Nunnelly.

This includes the following highways...
 Interstate 40 between mile markers 150 and 201.
 Interstate 840 between mile markers 1 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Brief heavy rainfall is also occurring with this storm and may lead
to minor localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3587 8771 3595 8760 3595 8756 3597 8754
      3599 8753 3600 8754 3633 8708 3616 8691
      3602 8685 3573 8763 3576 8770 3583 8772
TIME...MOT...LOC 1835Z 238DEG 51KT 3584 8758

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

JB Wright
Special weather statement, Jan 12, 1:05 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
105 PM CST Thu Jan 12 2023

TNZ061-094-095-121945-
Lawrence TN-Giles TN-Marshall TN-
105 PM CST Thu Jan 12 2023

...A strong thunderstorm will impact portions of southwestern
Marshall, southeastern Lawrence and central Giles Counties through
145 PM CST...

At 104 PM CST, Doppler radar was tracking a strong thunderstorm near
Lawrenceburg, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lawrenceburg, Pulaski, Loretto, Cornersville, Goodspring, Leoma and
Frankewing.

This includes Interstate 65 between mile markers 9 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3521 8745 3541 8683 3526 8677 3526 8683
      3513 8683 3504 8739
TIME...MOT...LOC 1904Z 253DEG 30KT 3515 8732

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

FB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 5:10 AM CSTSpecial Weather StatementOHXCheatham, Dickson50 min
Jan 12, 5:21 AM CSTSevere Thunderstorm WarningOHXStewart39 min
Jan 12, 5:24 AM CSTSpecial Weather StatementOHXCheatham51 min
Jan 12, 7:39 AM CSTSpecial Weather StatementOHXLawrence51 min
Jan 12, 8:40 AM CSTSpecial Weather StatementOHXMarshall50 min
Jan 12, 9:11 AM CSTSpecial Weather StatementOHXRutherford34 min
Jan 12, 9:38 AM CSTSpecial Weather StatementOHXMontgomery22 min
Jan 12, 10:34 AM CSTSpecial Weather StatementOHXHickman41 min
Jan 12, 11:29 AM CSTSpecial Weather StatementOHXDavidson31 min
Jan 12, 11:35 AM CSTSpecial Weather StatementOHXMacon, Sumner40 min
Jan 12, 11:52 AM CSTSpecial Weather StatementOHXWilliamson, Wilson38 min
Jan 12, 12:00 PM CSTSpecial Weather StatementOHXWilson30 min
Jan 12, 12:17 PM CSTSpecial Weather StatementOHXLewis28 min
Jan 12, 12:23 PM CSTSpecial Weather StatementOHXTrousdale37 min
Jan 12, 12:28 PM CSTSpecial Weather StatementOHXLawrence47 min
Jan 12, 12:32 PM CSTSpecial Weather StatementOHXCheatham28 min
Jan 12, 12:36 PM CSTSpecial Weather StatementOHXCheatham, Hickman39 min
Jan 12, 1:05 PM CSTSpecial Weather StatementOHXGiles, Lawrence40 min
Jan 12, 1:40 PM CSTSpecial Weather StatementOHXMarshall50 min
Jan 12, 2:07 PM CSTSpecial Weather StatementOHXCannon53 min
Jan 12, 2:25 PM CSTWinter Weather AdvisoryOHXCumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more40 hr
Jan 12, 2:37 PM CSTSpecial Weather StatementOHXOverton23 min
Jan 12, 2:44 PM CSTSpecial Weather StatementOHXDeKalb, White46 min
Jan 12, 2:52 PM CSTSpecial Weather StatementOHXWayne38 min
Jan 12, 3:07 PM CSTSpecial Weather StatementOHXHickman53 min
Jan 12, 3:11 PM CSTSpecial Weather StatementOHXGrundy49 min
Jan 12, 3:14 PM CSTSpecial Weather StatementOHXLewis, Maury46 min
Jan 12, 3:23 PM CSTSpecial Weather StatementOHXGiles, Lawrence37 min
Jan 12, 4:02 PM CSTSpecial Weather StatementOHXBedford, Marshall43 min
Jan 12, 4:05 PM CSTSpecial Weather StatementOHXWilliamson40 min
Jan 12, 4:08 PM CSTSpecial Weather StatementOHXMarshall52 min
Jan 12, 4:18 PM CSTSpecial Weather StatementOHXGiles27 min
Jan 12, 4:59 PM CSTSpecial Weather StatementOHXCoffee, Grundy46 min
Jan 12, 5:16 PM CSTSpecial Weather StatementOHXVan Buren44 min
Jan 12, 5:35 PM CSTSpecial Weather StatementOHXGrundy40 min
Jan 12, 5:57 PM CSTSpecial Weather StatementOHXVan Buren33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.